Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 28, 2004, 6:44 PM CDT for Val Verde County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2004, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 28, 2004, 7:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS54 KEWX 282344
SVRSAT
TXC465-290015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
644 PM CDT WED APR 28 2004
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS
THIS INCLUDES THE CITY OF DEL RIO
* UNTIL 715 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR DEL RIO...OR ABOUT
OVER DEL RIO...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DEL RIO BY 650 PM CDT
LAUGHLIN AFB BY 715 PM CDT
LAT...LON 2945 10080 2946 10070 2936 10071 2930 10077
2928 10074 2925 10077 2927 10085 2935 10095
2936 10101 2944 10101
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:42 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 28, 2:42 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 242 PM CDT WED APR 28 2004 .DISCUSSION... NEXT ROUND OF CONVECTION DEVELOPING OVER WEST TX/NE MEX THIS AFTN AS A S/W TROF KICKS ENEWD OUT OF W TX TONIGHT. CLOUDS LIMITING HEATING OVER THE CWA THIS AFTN AND THEREFORE INSTABILITY...EXCEPT OVR VAL VERDE COUNTY WHERE LAPS SHOWS INCREASING CAPES 1000+ WITH ONLY A WEAK CAP. EXPECT CONVECTION TO THE WEST TO BECOME BETTER ORGANIZED...AND AGREE WITH SPC REGARDING MARGINAL SVR STORMS OVR VV COUNTY THIS EVENING. DEVELOPING MCS TO WEAKEN OVER THE CWA TONIGHT WITH LOW CHC POPS EASTERN CWA THU MORNING. DECREASING CLOUDS AND WARMER THURSDAY AS S CENTRAL TX SHOULD BE UNDER SUBSIDENCE FROM A S/W RDG. A CLOSED LOW DIGGING TOWARD THE 4-CORNERS FRIDAY WILL INCREASE MID LEVEL CLOUDS AND THE SLY SFC PRES GRADIENT...WITH A CHANCE OF DRZL/STREAMER SHOWERS DURING THE DAY AS THE GULF MOISTURE SURGES NWD. THE 4- CORNERS LOW TO OPEN/KICK OUT AS A TROF FRIDAY NIGHT/SATURDAY... DRIVING A CDFNT THRU S TX SATURDAY MORNING. THERE WILL BE A GOOD CHC OF SHRA/TSRA WITH THE FRONT IN THE MORNING...ENDING FROM THE N BY THE AFTN AS THE UPR TROF SLIPS TO THE EAST. BY SATURDAY NIGHT AND SUNDAY DECREASING CLOUDS/COOLER UNDER THE NWLY FLOW...THEN AN UPR RDG PREVAILS MON-WED WITH WARMING TEMPERATURES AND AN INCREASING SLY PRES GRADIENT BY WEDNESDAY AS THE NEXT LOW DIGS INTO THE WEST. WILL INCREASE CLOUDS AND ADD SOME LOW 10-20% POPS FOR WED/THU AS LLJ DEVELOPS IN THE OVERNIGHT HOURS...AND COULD SOME PATCHY DRZL OR STREAMER SHOWERS OVR MUCH OF THE ERN HALF OF THE CWA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 64 82 67 83 / 40 30 10 30 AUSTIN BERGSTROM INTL AIRPORT 62 82 65 82 / 40 30 10 30 DEL RIO INTL AIRPORT 64 86 68 87 / 40 10 10 10 SAN ANTONIO INTL AIRPORT 64 82 68 83 / 40 20 10 30 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 01/11
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Uvalde | 108 min |
| Apr 28, 6:53 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 22 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.